Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2007, 7:23 PM CDT for Jackson County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 26, 2007, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Jackson County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:37 PM CDT | HAIL 1 | 8 Sw Gainesboro, TN | QUARTER SIZE HAIL REPORTED BY SPOTTER SOUTHWEST OF GAINESBORO |
| Jul 26, 7:41 PM CDT | HAIL 1 | Gainesboro, TN | SPOTTER REPORTED ONE INCH HAIL NEAR GAINESBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 270023 SVROHX TNC087-270100- /O.NEW.KOHX.SV.W.0099.070727T0023Z-070727T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 723 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF GAINESBORO... * UNTIL 800 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF GAINESBORO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GAINESBORO BY 800 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3636 8590 3620 8585 3622 8552 3644 8558 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 270042 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 742 PM CDT THU JUL 26 2007 TNC087-270100- /O.CON.KOHX.SV.W.0099.000000T0000Z-070727T0100Z/ JACKSON TN- 742 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR JACKSON COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GAINESBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GAINESBORO BY 800 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3636 8590 3620 8585 3622 8552 3644 8558 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:39 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 2:39 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT THU JUL 26 2007 .SHORT TERM...(THRU SAT NITE) CURRENT...AS EXPECTED...ISOLATED TO SCT TSTMS DEVELOPING OVER S AND E SECTIONS THIS AFTERNOON. NO STRONG STORMS YET. TEMPS RANGE FROM 78 AT CSV TO 90 AT CKV. LO CHANCE POPS FOR AFORMENTIONED AREAS THIS EVE...THEN LO POPS AGAIN FOR FRI WITH HIEST POPS PLATEAU (30%). FRONT APPROACHES FRI NITE AND HARD TO DETERMINE IF FROPA IS ACTUAL OR OUTFLOW BOUNDARY AHEAD OF FRONT. FRONT IN CONJUNCTION WITH NW FLOW ALOFT AND H5 S/WV. WILL GO WITH HIEST POPS NE SECTIONS FRI NITE...AND BLANKET 50 POPS FOR SAT. WITH POSITION OF ATTENDANT FRONT IN DOUBT...WILL LEAVE LO POPS IN FOR ALL BUT NW SECTIONS SAT NITE. .LONG TERM... SAME LO POPS FOR SUN...THEN NEAR OR SLITELY ABOVE NORMAL TEMPS AND DRY FOR EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 93 72 87 / 10 10 40 50 CLARKSVILLE 68 93 71 86 / 10 10 40 50 CROSSVILLE 65 86 67 79 / 20 30 50 50 COLUMBIA 67 93 72 / 10 20 30 50 LAWRENCEBURG 69 93 72 / 20 20 30 50 WAVERLY 68 92 72 / 10 10 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jul 26, 5:30 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 26 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE EARLY EVENING. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jul 26, 2:56 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 256 PM CDT THU JUL 26 2007 TNZ058-060-061-093>095-262100- LEWIS-MAURY-MARSHALL-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...HOHENWALD...COLUMBIA...LEWISBURG... WAYNESBORO...LAWRENCEBURG...PULASKI 256 PM CDT THU JUL 26 2007 A STRONG THUNDERSTORM IS MOVING THROUGH NORTHERN GILES COUNTY AT 255 PM. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL... WIND GUSTS TO 35 MPH. MOVEMENT WILL REMAIN TOWARD MARSHALL COUNTY AT 10 MPH. MOVE INDOORS WHEN THUNDERSTORMS APPOACH AND STAY AWAY FROM WINDOWS. BOYD
Local storm report, Jul 26, 5:44 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 7 NW MCMINNVILLE 35.76N 85.86W
07/26/2007 WARREN TN LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN ON SHORT MOUNTAIN ROAD TO THE
NORTHWEST OF MCMINNVILLE.
&&
JLMSpecial weather statement, Jul 26, 6:05 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT THU JUL 26 2007 TNZ065-066-080-270000- CUMBERLAND-VAN BUREN-WHITE- 605 PM CDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...VAN BUREN AND WHITE COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF SPENCER...MOVING EAST AT 20 MPH. SMALL HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.